Q&A: What percent of women experience side effects with birth control pills?

Question by Ben Jakobson: What percent of women experience side effects with birth control pills?
My wife just started taking birth control pills because we don’t want to have to use condoms all the time. We have both heard of several side effects of birth control pills, and one of the most distressing to both of us is the possibility of the pill significantly lowering or completely killing her sex drive.
About what percent of women taking birth control pills experience a drop in libido, how significant is the drop usually, and what can be done about it (besides stopping the pill)?

Best answer:

Answer by WHACK
I’m not sure what the percentage is. I’m on birth control right now and I haven’t noticed that much of a decrease in libido. If your wife has a decrease in libido she should talk to her doctor about it. I’m quite positive that there are fixes for that.

Give your answer to this question below!

Trackback URL

, , , , , , ,

2 Comments on "Q&A: What percent of women experience side effects with birth control pills?"

  1. ~Proud Army Wife~
    01/08/2013 at 11:37 am Permalink

    Ive been on the pill for around 5 years and Ive had no drop in my sex drive… my husband and I usually do it at least once every night….

    The only side effects I have are

    1. when I dont take it for the week of my period I get really emotional and cry a lot for no reason lol
    2. no acne (which is a good thing)
    3. my period is a lot lighter (also a good thing)

    Every woman is different… she can try it for a year or 6 months and just see how it goes its not liek she has to be on it forever.. she can decide to try a different brand or just a different form of it too you know.

  2. Gwennie B
    01/08/2013 at 11:59 am Permalink

    It’s hard to pin down an exact number, but yes, studies have shown that women on hormonal birth control actually are at higher risk for low libido:

    http://jezebel.com/5530555/no+shit-birth-control-hormones-can-kill-desire

    Unfortunately, if your wife is one of the ones who experiences low libido as a side effect, your options are basically to try different forms of contraception, either other hormonal forms (some women who experience a loss of sex drive on one hormonal form or brand may find the same does not happen on a different form or different brand) or to try other, non-hormonal forms of contraception, such as the male or female condom, spermicides, a diaphragm, a cervical cap, a sponge, the non-hormonal copper Paragard IUD, natural family planning/fertility awareness methods, abstinence, or permanent sterilization like vasectomy, tubal ligation, or procedures like Essure or Adiana.

    Hope that helps!

Hi Stranger, leave a comment:

ALLOWED XHTML TAGS:

<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

Subscribe to Comments